Alert archive / Oregon / Wind Advisories in 2013
Wind Advisory 8, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 19, 2013, 1:03 PM PDT for Harney County, Malheur County, Oregon. It took effect at Mar 20, 2013, 12:10 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2013, 1:03 PM PDT (20:03 UTC)
- In effect from
- Mar 20, 2013, 12:10 PM PDT
- Expired
- Mar 20, 2013, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 19, 8:01 AM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 19, 8:01 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 901 AM MDT TUE MAR 19 2013 .DISCUSSION...LARGE AREA OF HIGH CLOUDS PASSED BY TO OUR SOUTH ACROSS NEVADA DURING THE NIGHT BUT OUR CWA WAS MOSTLY CLEAR AND COLD. UPPER RIDGE AND PLENTY OF SUN TODAY WILL RESULT IN 5-10 DEGREES WARMING FROM YESTERDAY. RIDGE AXIS MOVES EAST TONIGHT AND MOIST SWLY FLOW WILL BRING IN WARM-FRONTAL PCPN OVERNIGHT. SEVERAL INCHES NEW SNOW EXPECTED IN NORTHERN MOUNTAINS FROM THIS. COLD FRONT LATE WEDNESDAY IN OREGON AND WEDNESDAY EVENING/NIGHT IN IDAHO WILL BRING SHOWERS...CHANCE OF THUNDERSTORMS ...AND GUSTY WEST/NORTHWEST WINDS. SEVERAL MORE INCHES OF SNOW POSSIBLE IN NRN MOUNTAINS. MAV WIND GUIDANCE SUGGESTS ADVISORY WIND SPEEDS WEDNESDAY AFTERNOON IN SERN OREGON AHEAD OF THE COLD FRONT. WINDY AND COLDER IN ALL ZONES THURSDAY AS UPPER TROUGH COMES IN. MAV WIND GUIDANCE SUGGESTS ADVISORY WINDS IN THE WRN MAGIC VALLEY THURSDAY BUT MET WINDS ARE SIGNIFICANTLY LIGHTER. WE WILL DECIDE FOR THE AFTERNOON PACKAGE IF WIND ADVISORIES ARE NEEDED... BUT FOR NOW NO UPDATES. && .AVIATION...VFR TODAY. HIGH CLOUD WILL INCREASE AND LOWER THROUGH THE DAY. SOUTH TO EAST SURFACE WINDS DEVELOP BY AFTERNOON WITH SPEEDS TO 15 KTS. SW IDAHO MTNS WILL SEE IFR DEVELOP IN SNOW AROUND 06Z WEDNESDAY MORNING. LOW-VFR AND LOCAL MVFR CEILINGS WILL DEVELOP OVER SE OREGON BETWEEN 06Z TONIGHT AND 15Z WEDNESDAY WHILE CEILINGS ACROSS THE SNAKE RIVER VALLEY WILL LOWER TO MVFR FOR A PERIOD BETWEEN 10Z AND 18Z WEDNESDAY. A STRONG COLD FRONT WILL BRING GUSTY WINDS AND WIDELY SCATTERED THUNDERSTORMS TO SE OREGON AND SW IDAHO WEDNESDAY EVENING. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH WEDNESDAY...WARMER TODAY AND MORE SUN ACROSS CENTRAL IDAHO. AN APPROACHING WARM FRONT WILL LIFT FROM NEVADA THIS MORNING ACROSS OREGON AND FAR SW IDAHO LATE THIS AFTERNOON. MOIST SW FLOW ALOFT AHEAD OF THE NEXT STRONG PACIFIC COLD FRONT...WILL PRODUCE RAIN AND SNOW IN THE MOUNTAINS OF CENTRAL IDAHO THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. STRONG COLD FRONT WITH GUSTY WINDS WILL MOVE INTO OREGON WEDNESDAY AFTERNOON. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND. A STRONG PACIFIC COLD FRONT CROSSES OUR AREA WEDNESDAY NIGHT AHEAD OF A COLD UPPER LEVEL TROUGH WHICH DEEPENS OVER THE ROCKIES THURSDAY AND FRIDAY. MODELS SHOW GOOD AGREEMENT AND RUN TO RUN CONSISTENCY. THE COLD FRONT WILL BE ACCOMPANIED BY WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS. FOLLOWING THE FRONT...SNOW LEVELS WILL LOWER FROM ABOUT 6000 FEET WEDNESDAY EVENING TO THE VALLEY FLOORS BY THURSDAY MORNING. SNOWFALLS OF UP TO 6 INCHES ARE POSSIBLE OVER THE HIGHER MOUNTAINS OF CENTRAL IDAHO WEDNESDAY NIGHT...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO ON THURSDAY. ALSO EXPECT NORTHWEST WINDS 15-25 MPH WITH GUSTS TO AROUND 35 MPH WEDNESDAY NIGHT AND THURSDAY. THE TROUGH MOVES EAST OF THE ROCKIES FRIDAY NIGHT AND SATURDAY...ALLOWING TEMPERATURES TO START A SLOW RECOVERY FROM 5-10 DEGREES BELOW NORMAL THURSDAY AND FRIDAY TO NEAR NORMAL BY MONDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....DG PREV SHORT TERM...VM PREV LONG TERM....JT
Hazardous weather outlook, Mar 19, 3:06 AM PDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 406 AM MDT TUE MAR 19 2013 ORZ061-063-201015- HARNEY COUNTY-MALHEUR COUNTY- 406 AM MDT TUE MAR 19 2013 /306 AM PDT TUE MAR 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT RAIN WILL DEVELOP THIS AFTERNOON AND TURN TO WIDESPREAD SHOWERS...SNOW ABOVE 6500 FEET...TONIGHT THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND IT WILL LIKELY BE VERY WINDY AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND IT WILL LIKELY BE VERY WINDY AS WELL...WITH AND AHEAD OF A COLD FRONT DUE ACROSS SOUTHEAST OREGON WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011-013-ORZ062-201015- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY- 406 AM MDT TUE MAR 19 2013 /306 AM PDT TUE MAR 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT SNOW IN THE MOUNTAINS WILL CHANGE OVER TO RAIN BELOW 5000 FEET THIS EVENING AND 6500 FEET LATE TONIGHT. 1 TO 3 INCHES OF SNOW EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORM TOTAL SNOW ACCUMULATION ABOVE 6500 FEET 5 TO 10 INCHES WITH HIGHER AMOUNTS ABOVE 7000 FEET IS EXPECTED BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014>016-028>030-033-ORZ064-201015- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER- LOWER TREASURE VALLEY OR- 406 AM MDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS WILL DEVELOP WEDNESDAY AND CONTINUE THURSDAY DUE TO A COLD FRONT THAT WILL CROSS SOUTHWEST IDAHO LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:03 PM PDT | Wind Advisory | BOI | Gooding, Jerome, Twin Falls | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.